I hope you all don't mind me posting in this forum. I also joined the migraine forum, which I've had since I was a teenager but I've been pretty lucky in that they weren't terrible except around my period or if I was out in the sun, which has always made me ill.
My body has been betraying me for the last year and I feel like at this point they may be writing "stress, anxiety, hypochondriac" on my chart. I'm a 44 year old female. I have always been rock solid in the mental health department, being a hypochondriac was always sort of my worst nightmare, being "that middle aged woman", yet here I am, living large over here, wallowing in it. I went on anti-depressants two months ago and my doctor advised to increase them this week, which I did.
Last year I woke up one morning with vertigo. I went back to bed and woke up ok, I thought it passed but basically have had vertigo or dizziness since then. At first I went in immediately. They thought I had a sinus infection or maybe the crystals in the ears. Neither. I bought all sorts of things for my ears, to drain them, thinking it must be my ears. I then thought maybe winter would help. No. I lived with it for awhile since I can sort of control it by resting and I'm more dizzy then actual vertigo (if I have vertigo it generally passes quickly). Right before this I started having tinnitus in my left ear, so I sort of assumed it was my ears too.
During this time my feet started going numb, and my right arm had I guess the feeling would be more tingling/pins needles, not numb. I also developed a numb spot on my back. I also had horrible spasms in both my calves. I told my doctor some of it but sort of downplayed it. He did send me to a neurologist and I had a MRI that was clear and I thought that was the end of it. I did get better besides my feet which have never really bounced back. The neurologist put me on Topomax for the dizziness which I thought was helping. He diagnosed me with Basilar migraines.
Then about 6-8 weeks ago I started getting dizzy again, I had my normal check up with my neurologist, I told him I was getting dizzy more and he wanted me to up my Topomax if I could (I couldn't, it's a hard drug to take). But then one night I was sitting there, I was really tired and had a long day and lost site in my right eye, it looked like if you were driving a car on a really rainy night without the windshield wipers on. It was ok the next morning but I did have another episode a few days later of basically the same eye loosing focus for the day, it just unfocused, I wasn't as freaked out this time and looked in the mirror, and my right eye was obviously more dilated (no idea why). So I go back. I'm now being tested for all sorts of other things, TIA's, heart problems, auto-immune, all negative.
I asked when I went back in, for the first time ever in the last year, what about MS? He said I'm too old and my MRI in March of this year was clear so I don't have MS. He is the top neurologist here. Meanwhile this week, the numb spot in my back is again numb again and my left hand has developed a shake when I hold things but not all the time, only several time a week. So if I call and go in, he'll test me and it will probably just hold steady and I'll again look like a hypochondriac (or at least that's what I feel like this morning). I feel like my body is messing with me. My legs have also started shaking when I'm sitting, I can't really tell if it's the right or left or both, I can get them to stop by shifting around but they usually start again. I can't tell if it's because I'm clenching them or what, it feels like I'm clenching them because I have to manually unclench them to stop them from shaking.
Thank you for making it all the way through my post. I feel better for writing it. I told my primary care this week I had to hire a house keeper and arrange my day so I can get things done that needs done, like driving my young daughter to classes and doing other things and that the only way I can combat the horrible fatigue and dizziness is to rest in the afternoon. Like I said, he promptly upped my anti-depressant.